| Model Number |
PXSLIM045-B |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a medical procedure in the deep and shallow femoral artery using a px slim delivery microcatheter (px slim) and a non-penumbra guiding sheath.During the procedure, while advancing a px slim from the contralateral side and then turning from one iliac branch to another, it was noticed that the mid-shaft of the px slim was broken.Therefore, the px slim was removed.On the back table, while examining the broken px slim, the px slim broke again in another area.Therefore, the px slim was no longer used for the remainder of the procedure.The procedure was completed using a new px slim and the same guiding sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed, a mid-shaft fracture.Probable cause of this damage may be, due to forceful handling, during manipulation of the device within the patient¿s vessel.If the device is mishandled at extreme angles during use, damage such as a kink and subsequent fracture may occur.Further evaluation confirmed, an additional fracture on the mid-shaft and revealed, a kink and ovalizations on the distal shaft.The additional fracture was reported to have occurred during examination.The kink and ovalizations were likely incidental to the reported complaint.And the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.